Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 24, 2017, 1:01 AM CDT for 4 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 1:01 AM CDT (06:01 UTC)
- Expired
- Mar 24, 2017, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
Counties Bell County, TX, Falls County, TX, McLennan County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 53 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2689 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS74 KFWD 240601 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 101 AM CDT Fri Mar 24 2017 TXZ158>160-174-240900- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ /O.NEW.KFWD.WI.Y.0006.170324T0601Z-170324T0900Z/ Bell-McLennan-Falls-Milam- Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 101 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect until 4 AM CDT early this morning. * TIMING...Now until 4 AM CDT Friday. * WINDS...South winds 20 to 30 mph, with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ094-240715- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ Fannin- Including the city of Bonham 101 AM CDT Fri Mar 24 2017 ...WIND ADVISORY HAS EXPIRED... Breezy winds of 10-20 mph will continue through the overnight hours. $$ TXZ091>093-100>104-115>120-129>134-141>145-156-157-240900- /O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 101 AM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * TIMING...Now until 4 AM CDT Friday. * WINDS...South winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ JLDunn
1 follow-up statement
808 WWUS74 KFWD 240852 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 352 AM CDT Fri Mar 24 2017 ...Wind Advisory in effect today along and west of a line from Comanche to Glen Rose to Gainesville... .A strong system will move across the Southern Plains today bringing a dryline through parts of North and Central Texas. Behind the dryline, winds of 20 to 30 mph with gusts near 40 mph will occur this late this morning and this afternoon. TXZ091-092-100>102-115>117-129>131-141-241600- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ /O.NEW.KFWD.WI.Y.0007.170324T1600Z-170325T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland-Erath-Hood-Comanche- Including the cities of Bowie, Nocona, Gainesville, Graham, Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Comanche, and De Leon 352 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...11 AM CDT through 7 PM CDT Friday. * WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ093-103-104-118>120-132>134-142>145-156-157-241000- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ Grayson-Denton-Collin-Tarrant-Dallas-Rockwall-Somervell-Johnson- Ellis-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell- Including the cities of Sherman, Denison, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 352 AM CDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds will increase again late this morning and afternoon to 15 to 25 mph with higher gusts. $$ TXZ158>160-174-241000- /O.EXP.KFWD.WI.Y.0006.000000T0000Z-170324T0900Z/ Bell-McLennan-Falls-Milam- Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 352 AM CDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds will increase again late this morning and afternoon to 15 to 25 mph with higher gusts. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:10 AM CDT, 51 minutes earlier.
Area forecast discussion, Mar 24, 12:10 AM CDT, 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1210 AM CDT Fri Mar 24 2017 .AVIATION... Stratus will spread north from South Texas on a 50-knot low- level jet. Expect MVFR ceilings to move into Waco 06-07z and into the Metroplex 08-09z. As an upper level trough and surface dryline approach from the west, scattered showers and a few thunderstorms may reach the I-35 corridor before daybreak. The atmosphere is expected to be capped, so for now have just included VCSH for the 11-16Z period. The stratus will be quickly swept to the east as the dryline passes. Winds will shift to the southwest at 15-25 knots. Some gusts over 30 knots behind the dryline. The gusts should die off toward sunset Friday. As Pacific cold front moves through the Metroplex Friday evening, winds will shift to the west northwest at around 15 knots. 58 && .UPDATE... Have extended the Wind Advisory for areas along and northwest of a Cameron to Rockwall to Sherman line through 4 AM and just left the rest of the Wind Advisory to expire at 1 AM. Sustained winds of 20 to 30 mph continue across most of the forecast area and as of 11 PM, there were some gusts to 40 mph. Wind speeds should slowly decrease to 15 to 25 mph overnight. 58 && .PREV DISCUSSION... /ISSUED 320 PM CDT Thu Mar 23 2017/ The current upper level pattern is defined mainly by an upper level ridge near the MS Valley and an upper trough over the Four- Corners region. At the surface, a strengthening lee-side cyclone will keep the tight pressure gradient going, and the resulting strong south winds should persist well into the evening. The wind advisory will remain valid through 06Z tonight, and the evening and overnight shifts can take a look at the possibility of issuing another advisory if conditions look right tomorrow. At this time, things look a little too borderline to issue this early. The strong south winds are advecting moisture northward across the forecast area in advance of the storm system to our west. Surface heating and strong dynamic forcing will generate convection later this afternoon over the TX Panhandle and West-Central Texas. Activity will likely be focused along a dryline, which will be forced eastward as the upper trough moves east. Storms may initially become severe, but will likely lose some of their intensity while entering our west counties due to the lack of any appreciable instability (mainly the result of the time of day). Still, some gusty winds may occur (probably not any gustier than our Wind Advisory winds from today) along with some occasional cloud to ground lightning. Showers and storms will cross the I-35 corridor pretty close to Friday morning rush hour, and then begin to intensify while moving into a more favorable convective environment across the eastern third of the area. Damaging winds and hail will be the primary threat Friday afternoon, mainly for areas along and east of I-45/HWY 75. Precipitation will work its way east of the forecast area Friday evening, with cooler and drier air spreading in behind the dryline and Pacific cold front. The primary concern across the western portion of the forecast area will again be fire danger, which will be near critical levels due to the warm, dry and windy conditions. The Fire Weather Watch has been expanded to include areas generally along and west of a line from Gainesville to Granbury to Comanche. If conditions continue to look ideal for rapidly spreading wildfires, a Red Flag Warning may eventually be issued. A fast-moving shortwave trough will cross the Southern Plains on Sunday, bringing a quick round of convection to parts of the region. The best mid-level lapse rates and moisture will exist over the northeastern counties, which is where POPs will be highest. Rain chances will be mainly Sunday Night, and will decrease the farther southwest you go. A brief period of shortwave ridging aloft will bring nice weather to the area late Monday and Tuesday. A slower-moving and deeper upper low is then progged to cross the Desert Southwest Wednesday and into West-Central Texas Wednesday night. This system has the potential to bring some much needed and more widespread rainfall as it taps into deep Gulf moisture. Depending on how much instability and shear we can muster, there may also be some windows for severe weather. But it's still a bit too early to rely on convective parameters which may change from model run to model run. Either way it looks like we are in for a fairly active and progressive pattern for the next week. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 81 55 76 55 / 30 50 5 0 0 Waco 65 80 52 78 54 / 30 60 5 0 0 Paris 61 72 52 72 51 / 10 70 20 5 0 Denton 63 81 51 75 52 / 30 40 5 0 0 McKinney 64 76 52 73 51 / 30 60 5 0 0 Dallas 65 79 55 75 55 / 30 60 5 0 0 Terrell 63 74 53 74 53 / 20 60 10 0 0 Corsicana 64 74 55 75 54 / 20 70 10 0 0 Temple 63 79 52 79 55 / 30 60 5 0 0 Mineral Wells 59 83 49 75 53 / 30 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT Friday through Friday afternoon for TXZ091-092-100>102-115>117-129>131-141. Wind Advisory until 4 AM CDT Friday for TXZ091>093-100>104- 115>120-129>134-141>145-156-157. Wind Advisory until 1 AM CDT Friday for TXZ094-158>160-174. && 58
Hazardous weather outlook, Mar 23, 11:41 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1141 PM CDT Thu Mar 23 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250445- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1141 PM CDT Thu Mar 23 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Windy conditions will continue across the western two thirds of the region through 4 AM with south winds in the 20 to 30 mph range with some gusts up to 40 mph possible. Thunderstorms will approach from the west late tonight, potentially reaching the I-35 corridor before daybreak. However, with a strong cap remaining in place, severe storms are unlikely. Any storm that does develop overnight may contain gusty winds and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will spread from west to east through the morning Friday. As the storms move east of the Interstate 35 corridor early Friday afternoon they may increase in intensity as they encounter unstable air. Some strong to severe storms will be possible with strong winds and large hail the primary hazards. All storms will move into East Texas Friday evening. The fire threat may reach critical levels Friday afternoon along and west of a line from Gainesville to Granbury to Comanche where windy and dry conditions are expected. The next chance for thunderstorms will be Sunday afternoon through Sunday night. Some of these storms could become severe. At this time, the main hazards appear to be damaging straight-line winds and large hail. The gusty winds associated with this system may re-aggravate fire weather concerns Sunday afternoon. The active springlike pattern will persist, and thunderstorm chances will return on Tuesday and increase on Wednesday as the next system approaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:52 AM CDT | Wind Advisory | FWD | Comanche, Cooke, Eastland, Erath, Hood, Jack and 6 more | 16 hr |
| Mar 24, 4:33 AM CDT | Red Flag Warning | FWD | Bosque, Collin, Comanche, Cooke, Dallas, Denton and 16 more | 15 hr |
| Mar 24, 4:33 PM CDT | Special Weather Statement | FWD | Milam | 27 min |
| Mar 24, 5:04 PM CDT | Special Weather Statement | FWD | Freestone | 26 min |
| Mar 24, 5:56 PM CDT | Special Weather Statement | FWD | Anderson | 34 min |
| Mar 24, 6:31 PM CDT | Special Weather Statement | FWD | Henderson | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.